1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Pump set change day

Discussion in 'Insulin Pump Forum' started by potlicker, May 21, 2020.

  1. potlicker

    potlicker Type 1 · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    41
    Hi Guys ,

    Hope you are all well, I havnt been on here for few years but wanted to ask question.

    I have the Medtronic 640 G problem is on set change day I seem to have massive highs by lunch time .

    This morning BG 8.4 had small amount of strawberrys 5 carbs didn't bolus but now 11.30 am BG 16.7 I have noticed more days than not this is happening .

    Any idea or suggestions ???? thanks very much.

    M
     
    #1 potlicker, May 21, 2020 at 11:38 AM
    Last edited: May 21, 2020
  2. Chas C

    Chas C Type 1 · Well-Known Member

    Messages:
    942
    Likes Received:
    494
    Trophy Points:
    123
    Change your set half a day earlier, this is what I would do. Or if its less than 2 days change cannula type or insert length. :)
     
    • Like Like x 1
  3. potlicker

    potlicker Type 1 · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    41
    Hi Chas C

    It is happening on set change day in morning when I do change few hours later my bloods are high. Medtronic only do one length of tubing.
     
  4. Shiba Park

    Shiba Park Type 1 · Well-Known Member

    Messages:
    164
    Likes Received:
    132
    Trophy Points:
    83
    Are you fully priming the tube and canula?
     
    • Agree Agree x 1
  5. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,627
    Likes Received:
    6,873
    Trophy Points:
    198
    Hi @potlicker my only observation with running high after a set change is that your not priming the set enough to ensure all bubbles are released - I am a 640g user with sure t sets, I really check thoroughly for bubbles and prime my set well to make sure none are in the set, touch wood I never go high after a change.

    The only other issue I get is a bad site but generally get pain if that’s the case so do a full set change if that happens.
     
    • Agree Agree x 1
  6. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,627
    Likes Received:
    6,873
    Trophy Points:
    198
    Also to add the cannula length shouldn’t make any difference at all if you’re priming the set enough, so make sure that clear insulin flows through not cloudy which indicates bubbles, Medtronic do about 3 different length, I use the shortest length at about 29cms.
     
  7. potlicker

    potlicker Type 1 · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    41

    Hi
    Yes
     
  8. potlicker

    potlicker Type 1 · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    41

    Hi Yes clear insulin coming threw when I prime , have to ask I am only able to get one lenth of tubing didn't realise they did 3 mine is 23 inch ??
     
  9. potlicker

    potlicker Type 1 · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    41
    I use the minimed mio advance so only comes in one tubing length.
     
    • Agree Agree x 1
  10. potlicker

    potlicker Type 1 · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    41

    I would like longer length canulla due to scar tissue and lumps on my legs but definatly priming enough insulin as I can see it dripping. :)

    M
     
  11. Chas C

    Chas C Type 1 · Well-Known Member

    Messages:
    942
    Likes Received:
    494
    Trophy Points:
    123
    From what you have said above it looks like the site is getting tired and you need to change your set hours maybe half a day earlier.
     
  12. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,627
    Likes Received:
    6,873
    Trophy Points:
    198
    I haven’t tried this set I was using the mio but had a reaction to the Teflon tubing and was getting red welts, what’s your site like after you have used it so how does the skin look ? I would call Medtronic tech and ask them the question, it may well be that the mio advance set isn’t right for you so bear that in mind, I tried 2 different sets before using the sure t set.
     
  13. Bobr17

    Bobr17 · Member

    Messages:
    12
    Likes Received:
    6
    Trophy Points:
    3
    Hi, I had that issue for a few months and my Diabetes team instructed me to set change every 2 days for a while?
    Hope that helps,. Bobr17.
     
  14. asa35

    asa35 Type 1 · Well-Known Member

    Messages:
    107
    Likes Received:
    57
    Trophy Points:
    68
    Hi #potlicker , I have similar issues of going very high after a set change (in the evenings). I have just been reading some other posts on this problem, and one solution is to leave the old set in for several hours after the change. The suggestion was because insulin can "leak" from this site. Also, by keeping the old one attached for a short while, it is a back up in case you have any immediate problems with the new site. Several readers commented this has worked for them. I have only just read them, so will try this on my next set change. Let me know if you try this and if it works.
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook